Alert archive / Ohio / River Flood Warnings in 2023

River Flood Warning 22, NWS Cleveland, OH

April 6, 2023Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Apr 6, 2023, 9:22 AM EDT for Trumbull County, Ohio. It took effect at Apr 6, 2023, 11:17 AM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2023, 9:22 AM EDT (13:22 UTC)
In effect from
Apr 6, 2023, 11:17 AM EDT
Expired
Apr 7, 2023, 4:23 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).

Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

181 
WGUS41 KCLE 061322
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
922 AM EDT Thu Apr 6 2023

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 730 PM EDT.

&&


OHC155-062330-
/O.NEW.KCLE.FL.W.0022.230406T1517Z-230407T1258Z/
/PHAO1.1.ER.230406T1517Z.230407T0000Z.230407T0657Z.UU/
922 AM EDT Thu Apr 6 2023

...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until tomorrow morning.

* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and 
  Knowlton Roads will be flooded and impassable.

* ADDITIONAL DETAILS...
  - At 9:00 AM EDT Thursday the stage was 9.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 10.6 feet this evening. It
    will then fall below flood stage just after midnight tonight.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.6 feet on 03/13/1939.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Lombardy
2 follow-up statements
360 
WGUS81 KCLE 062258
FLSCLE

Flood Statement
National Weather Service Cleveland OH
658 PM EDT Thu Apr 6 2023

...The Flood Warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 700 AM EDT.

&&


OHC155-071000-
/O.EXT.KCLE.FL.W.0022.000000T0000Z-230407T1223Z/
/PHAO1.1.ER.230406T1510Z.230407T0000Z.230407T0623Z.UU/
658 PM EDT Thu Apr 6 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late tonight.

* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and 
  Knowlton Roads will be flooded and impassable.

* ADDITIONAL DETAILS...
  - At 6:00 PM EDT Thursday the stage was 10.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:00 PM EDT Thursday was 10.6 feet.
  - Forecast...The river is expected to crest in the next couple
    hours before falling below flood stage just after midnight
    tonight.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.6 feet on 03/13/1939.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Saunders
142 
WGUS81 KCLE 070823
FLSCLE

Flood Statement
National Weather Service Cleveland OH
423 AM EDT Fri Apr 7 2023

...The Flood Warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

OHC155-070930-
/O.CAN.KCLE.FL.W.0022.000000T0000Z-230407T0823Z/
/PHAO1.1.ER.230406T1510Z.230407T0015Z.230407T0706Z.UU/
423 AM EDT Fri Apr 7 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek At Phalanx Station.

* ADDITIONAL DETAILS...
  - At 4:00 AM EDT Friday the stage was 9.2 feet.
  - Forecast...The river is expected to fall to 5.3 feet late
    tomorrow evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:33 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 6, 6:33 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
633 AM EDT Thu Apr 6 2023

.SYNOPSIS...
High pressure will build eastward across the forecast area
through Thursday. This high will strengthen over the region on
Friday and persist through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
6:30 AM Update...
Tweaked PoPs ever so slightly across eastern zones to account
for light and scattered rain showers early this morning. These
showers should exit by late this morning as low to mid levels
become less saturated.

Previous discussion...
Dry weather is anticipated across the area through the near
term as high pressure continues to build eastward across the
Great Lakes region. Much cooler temperatures are expected as a
strong cold front crossed the forecast area late Wednesday
evening. High temperatures on Friday will be 20-25+ degrees
cooler than highs were on Thursday ahead of the front. Lows
Thursday night will fall near to below normal for early April
into the low to mid 30s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will be located over the Great Lakes Friday night,
then shift eastward to Mid Atlantic Coast by Sunday night. This
should allow for dry conditions and a gradual warming trend through
the weekend. Inland locations should see highs in the low to mid
50's on Saturday, warming to the upper 50's and lower 60's on
Sunday. Cooler closer to the lakeshore with highs in the mid 40's to
lower 50's. Lows in the mid 20's to mid 30's Friday night improve
to the mid 30's to near 40 Sunday night.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
There is a weakening cold front moving into the central Great Lakes
Monday into Monday night. The only impacts look to be an increase in
cloud cover with brief mostly cloudy conditions possible. Otherwise
high pressure should remain in control Tuesday through Wednesday
night as an upper level ridge strengthens.

Temperatures are expected to be much above seasonal averages
Tuesday through Thursday. Highs may touch 80 degrees across
portions of the region away from the lake Wednesday into
Thursday.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
All terminals remain VFR through the TAF period as high pressure
and much drier air build across the Great Lakes region. Westerly
winds between 8-12 knots will begin to turn northerly by the
end of the TAF period.

Outlook...VFR.

&&

.MARINE...
Cold Front has moved east of the lake with westerly winds in its
wake. Speeds area expected to gradually decrease through the day
allowing waves to subside. Winds should be around 4 feet through at
least sunrise from Avon to Geneva On The Lake. Locations from Geneva
On The Lake to Ripley will take a bit longer to subside but believe
this will occur around sunset.

Varying amounts of high pressure then persist on the lake tonight
through Sunday night. Winds should be from a westerly direction
tonight through Friday. As the high shifts east of the lake
Friday night easterly winds should persist through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT this morning for LEZ146-
     147.
     Small Craft Advisory until 11 PM EDT this evening for LEZ148-
     149.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...MM
LONG TERM...MM
AVIATION...Iverson
MARINE...MM
Hazardous weather outlook, Apr 6, 3:23 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
323 AM EDT Thu Apr 6 2023

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070730-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
323 AM EDT Thu Apr 6 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-070730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
323 AM EDT Thu Apr 6 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Ohio, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.